Q. My granny has eye pain and light sensitivity for the past one week. Please suggest solution.

Answered by
Dr. Shikha
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on May 11, 2020

Hello doctor,

My grandmother is 83 years old and has been suffering from a mild form of glaucoma for three years now. When we consulted doctors earlier they suggested using eye drops than surgery. So we have been using Travo Z and Tear Drops daily and she is also able to see properly. Since one week she is experiencing pain in her eyes and has trouble looking at the light directly. Her eyes have also turned reddish. Please help.

Dr. Shikha

General Practitioner Ophthalmology (Eye Care)
#

Hello,

Welcome to icliniq.com.

Has she got operated for cataract? Any previous record of vision please share the latest one. Also, share the glaucoma test reports in which she was diagnosed as glaucoma and share the photo of eyes.


Was this answer helpful?

 | 

Thank you doctor,

She has gone through cataract operation for both eyes in 2005-06. Since four years she is being treated in a big eye hospital and we do not have any glaucoma reports as they keep all reports with themselves at the hospital. I am attaching the prescription and photo. Just to remind you again, she has been suffering from pain in the eye and difficulty in looking at light for one week.

Dr. Shikha

General Practitioner Ophthalmology (Eye Care)
#

Hi,

Welcome back to icliniq.com.

In the picture (attachment removed to protect patient identity), it appears that she is having dry eyes. Pain may be because of that only, mild discomfort in looking towards light may also be because of that only.

In reports, there is no mention of cup disc ratio, what type of glaucoma she has, severity? So whether to continue with drops or not cannot be said. This drop Travo z (Travoprost) increases redness, dryness, and inflammation so it can also be a cause. But in that case, the drop should not be stopped. You can change the drop and switch to Lotim 0.5% (Timolol maleate) eye drop twice daily. And increase the frequency of Refresh tears eye drop to 2 hours.


Was this answer helpful?

 | 

Thank you doctor,

Good to know that there is no major issue. I will follow your instructions on this.

Dr. Shikha

General Practitioner Ophthalmology (Eye Care)
#

Hi,

Welcome back to icliniq.com.

You are welcome. Keep in touch for further doubts.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why could I not able to close my eyelid fully while sleeping?

Query: Hello doctor, Would dry eyes cause cloudy vision with little nonmoving black dots? This is my normal vision and every once in a while I can see perfectly. The eye doctor said everything in the eye looks perfect. I have noticed when I sleep one eyelid does not close all the way but this is the vis...  Read Full »

Why do I have eye pain even after using new glasses?

Query: Hello doctor, I am having dry eyes problem since last four years due to regular eight hours computer use. There is burning also sometimes and reading puts stress on eyes. I consulted a doctor and started using Softdrops daily 3 to 4 times before computer use, and taking Retinox tablets periodically...  Read Full »

Diagnosed with Glaucoma: What Next?

Article Overview: Glaucoma is an eye condition that is caused by fluid-build up and increased pressure in the eye, leading to progressive vision loss. Read Article


Dr. Shikha
Eye Care Ophthalmologist

Glaucoma is a chronic, progressive disease. It poses a diagnostic dilemma for ophthalmologists and the patients get frustrated because it is often diagnosed at the advanced stage and they are unaware that they even have a disease. As there are no symptoms initially, they are unsure if they should co...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.